Alert archive / Minnesota / River Flood Warnings in 2008
River Flood Warning 36, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 9, 2008, 9:40 AM CDT for Fillmore County, Houston County, Minnesota. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2008, 9:40 AM CDT (14:40 UTC)
- Expired
- Jun 10, 2008, 8:41 AM CDT
- In force
- 23 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Moderate
Counties Fillmore County, MN, Houston County, MN
The river
Written for the forecast point South Branch Root River at Preston (PTNM5).
- Action stage
- 933 ft
- Minor stage
- 937 ft
- Moderate stage
- 939 ft
- Major stage
- 942 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KARX 091440 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 940 AM CDT MON JUN 09 2008 ...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING LOCATIONS... SOUTH BRANCH ROOT RIVER AT PRESTON AFFECTING FILLMORE AND HOUSTON COUNTIES .HEAVY RAIN OVER THE WEEKEND CAUSED THE ROOT RIVER TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE MNC045-055-100040- /O.NEW.KARX.FL.W.0036.080609T1440Z-000000T0000Z/ /PTNM5.2.ER.080609T0000Z.080609T1300Z.000000T0000Z.NO/ 940 AM CDT MON JUN 09 2008 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WARNING FOR THE SOUTH BRANCH ROOT RIVER AT PRESTON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9 AM MONDAY THE STAGE WAS ESTMATED AT 939.4 FEET. * FLOOD STAGE IS 937.0 FEET. * THE RIVER HAS BEGUN TO RECEDE AND WILL CONTINUE TO FALL THROUGH THE DAY. $$ BROOKS
3 follow-up statements
000 WGUS83 KARX 091906 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 206 PM CDT MON JUN 09 2008 ...THE FLOOD WARNING CONTINUES FOR... CEDAR RIVER AT CHARLES CITY AFFECTING FLOYD AND MITCHELL COUNTIES ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY SOUTH BRANCH ROOT RIVER AT PRESTON AND LANESBORO AFFECTING FILLMORE AND HOUSTON COUNTIES TURKEY RIVER AT ELKADER AND GARBER AFFECTING CLAYTON COUNTY UPPER IOWA RIVER AT DECORAH AND DORCHESTER HWY 76 AFFECTING ALLAMAKEE AND WINNESHIEK COUNTIES ...RECORD FLOODING IS OCCURRING AND WILL CONTINUE......MAJOR FLOODING IS OCCURRING AND WILL CONTINUE......MAJOR FLOODING IS OCCURRING AND WILL CONTINUE......MINOR FLOODING IS FORECAST... .HEAVY RAIN ACROSS THE AREA OVER THE WEEKEND HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE IAC005-191-100506- /O.CON.KARX.FL.W.0032.000000T0000Z-080611T0051Z/ /DEHI4.3.ER.080608T1242Z.080609T1400Z.080610T1251Z.NR/ 206 PM CDT MON JUN 09 2008 THE FLOOD WARNING CONTINUES FOR THE UPPER IOWA RIVER AT DECORAH. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11 AM MONDAY THE STAGE WAS 17.5 FEET. * RECORD FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING. * AT 14.0 FEET...MAJOR FLOODING MAY OCCUR OUTSIDE THE AREAS PROTECTED BY THE LEVEE. * AT 13.0 FEET...RESIDENTIAL FLOODING ON THE WEST SIDE OF TOWN IS POSSIBLE. STREET AND STORM SEWER FLOODING ON THE EAST SIDE OF TOWN SOUTH OF THE LEVEE CAN CAUSE BASEMENT FLOODING IF FLOOD STAGE IS EXCEEDED FOR AN EXTENDED PERIOE OF TIME. * AT 12.0 FEET...RESIDENTIAL AREAS ARE THREATENED ON THE WEST EDGE OF DECORAH JUST BEFORE THE LEVEE PROTECTING THE TOWN BEGINS. SOME AGRICULTURAL FLOODING MAY ALSO OCCUR. $$ IAC005-100505- /O.CON.KARX.FL.W.0025.000000T0000Z-080612T0600Z/ /DCHI4.3.ER.080608T1114Z.080610T0000Z.080611T1800Z.NR/ 206 PM CDT MON JUN 09 2008 THE FLOOD WARNING CONTINUES FOR THE UPPER IOWA RIVER AT DORCHESTER HWY 76. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1 PM MONDAY THE STAGE WAS 21.4 FEET. * MAJOR FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 22.6 FEET BY THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY WEDNESDAY AFTERNOON. * AT 17.0 FEET...IOWA HIGHWAY 76 IS OVERTOPPED JUST NORTH OF THE GAGE SITE. * AT 16.0 FEET...IOWA HIGHWAY 76 SOUTH OF DORCHESTER MAY BE THREATENED BY FLOOD WATERS. * AT 15.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING BEGINS. * AT 14.0 FEET...LOWLAND AGRICULTURAL AREAS BEGIN TO FLOOD. $$ IAC067-131-100505- /O.CON.KARX.FL.W.0031.000000T0000Z-080611T1746Z/ /CCYI4.3.ER.080608T1452Z.080609T0545Z.080611T0546Z.NR/ 206 PM CDT MON JUN 09 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CHARLES CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1145 AM MONDAY THE STAGE WAS ESTIMATED BETWEEN 25.0 AND 26.0 FEET. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY JUST AFTER MIDNIGHT. * AT 21.5 FEET...CLARK STREET AT BRANTINGHAM FLOODS AND THE CHAUTAUQUA AVENUE LIFT STATION WET WELL REQUIRES SANDBAGGING. * AT 20.0 FEET...CLARK STREET AT LELAND FLOODS AND COURT STREET AT ILLINOIS FLOODS. * AT 19.5 FEET...RIVERSIDE DRIVE AT IOWA AND JOLSIN STREET FLOODS. ALSO CHAUTAUQUA AVENUE FLOODS AND SANDBAGGING IS REQUIRED. * AT 19.0 FEET...BRACKETT STREET AND RIVERSIDE AT NORTH JOHNSON FLOOD. ALSO LIONS FIELD COTTAGES ARE THREATENED AND ADDITIONAL EVACUATIONS MAY BE REQUIRED. * AT 18.0 FEET...4TH AND SOUTH GRAND STREET BEGIN FLOODING AND EVACUATIONS MAY BE REQUIRED. * AT 17.0 FEET...HOMES SOUTH OF RIVERSIDE FLOOD AND EVACUATIONS MAY BE REQUIRED. * AT 15.0 FEET...EVACUATION OPERATIONS BEGIN. LELAND AVENUE FLOODS AND FLOODING ON PARK DRIVE IS LIKELY. * AT 12.0 FEET...BARRICADING OF STREETS BEGIN AND THE INTERSECTION OF RIVERSIDE AND ILLINOIS STREETS MAY BE FLOODED. $$ IAC043-100505- /O.CON.KARX.FL.W.0022.000000T0000Z-080612T0312Z/ /EKDI4.3.ER.080608T1316Z.080610T0000Z.080611T1512Z.NO/ 206 PM CDT MON JUN 09 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1 PM MONDAY THE STAGE WAS 19.8 FEET. * MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 23.4 FEET BY THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE WEDNESDAY MORNING. * AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. $$ IAC043-100505- /O.CON.KARX.FL.W.0023.000000T0000Z-080612T0913Z/ /GRBI4.3.ER.080608T1402Z.080609T0615Z.080611T2113Z.NO/ 206 PM CDT MON JUN 09 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1 PM MONDAY THE STAGE WAS 26.5 FEET. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 28.1 FEET BY TONIGHT JUST AFTER MIDNIGHT. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE WEDNESDAY AFTERNOON. * AT 26.0 FEET...THE EARTHEN LEVEE AT ELKPORT WHICH IS JUST UPSTREAM OF GARBER IS THREATENED. * AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES INUNDATED. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$ MNC045-055-100505- /O.CON.KARX.FL.W.0036.000000T0000Z-000000T0000Z/ /PTNM5.2.ER.080609T0000Z.080609T1300Z.000000T0000Z.NO/ 206 PM CDT MON JUN 09 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH BRANCH ROOT RIVER AT PRESTON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1 PM MONDAY THE STAGE WAS ESTIMATED AT 938.0 FEET. * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 937.0 FEET. $$ MNC045-055-100505- /O.CON.KARX.FL.W.0035.000000T0000Z-080610T2000Z/ /LNSM5.1.ER.080609T0444Z.080609T0815Z.080610T0800Z.NO/ 206 PM CDT MON JUN 09 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH BRANCH ROOT RIVER AT LANESBORO. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1 PM MONDAY THE STAGE WAS 13.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW MORNING. * AT 14.0 FEET...THE RIVER MAY BEGIN TO THREATEN THE FLAT AREA AT THIS LEVEL AND THE BALLFIELD WILL BEGIN TO EXPERIENCE SOME FLOODING. * AT 12.0 FEET...THE RIVER BEGINS TO OVERFLOW THE LEFT BANK DOWNSTREAM FROM THE FOOT BRIDGE WHERE THE GAGE IS LOCATED. $$ MNC055-100505- /O.CON.KARX.FL.W.0024.000000T0000Z-080612T1000Z/ /HOUM5.1.ER.080609T2100Z.080610T0600Z.080611T2200Z.NO/ 206 PM CDT MON JUN 09 2008 THE FLOOD WARNING CONTINUES FOR THE ROOT RIVER NEAR HOUSTON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1 PM MONDAY THE STAGE WAS 14.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO CREST NEAR 16.0 FEET BY TONIGHT JUST AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE WEDNESDAY AFTERNOON. * AT 15.0 FEET...MINOR LOWLAND FLOODING OCCURS. $$
000 WGUS83 KARX 100946 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 446 AM CDT TUE JUN 10 2008 ...THE FLOOD WARNING CONTINUES FOR... ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY SOUTH BRANCH ROOT RIVER AT PRESTON AFFECTING FILLMORE AND HOUSTON COUNTIES ...MODERATE AND FLOODING IS OCCURRING... .HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE MNC045-055-101946- /O.CON.KARX.FL.W.0036.000000T0000Z-000000T0000Z/ /PTNM5.2.ER.080609T0000Z.080609T1300Z.000000T0000Z.NO/ 446 AM CDT TUE JUN 10 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH BRANCH ROOT RIVER AT PRESTON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9 AM MONDAY THE STAGE WAS 939.4 FEET. * MODERATE FLOODING IS OCCURRING. * FLOOD STAGE IS 937.0 FEET. $$ MNC055-101946- /O.CON.KARX.FL.W.0024.000000T0000Z-080611T1630Z/ /HOUM5.1.ER.080609T2230Z.080610T1200Z.080611T0430Z.NO/ 446 AM CDT TUE JUN 10 2008 THE FLOOD WARNING CONTINUES FOR THE ROOT RIVER NEAR HOUSTON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2 AM TUESDAY THE STAGE WAS 15.8 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 15.0 FEET. * THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE THIS EVENING. * AT 15.0 FEET...MINOR LOWLAND FLOODING OCCURS. $$
000 WGUS83 KARX 101341 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 841 AM CDT TUE JUN 10 2008 ...THE FLOOD WARNING IS CANCELLED FOR... SOUTH BRANCH ROOT RIVER AT PRESTON AFFECTING FILLMORE AND HOUSTON COUNTIES .RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE...THEREFORE THE FLOOD WARNING HAS BEEN CANCELED. THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS LISTED ABOVE. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE MNC045-055-101411- /O.CAN.KARX.FL.W.0036.000000T0000Z-080610T1341Z/ /PTNM5.2.ER.080609T0000Z.080609T1300Z.080609T2240Z.NO/ 841 AM CDT TUE JUN 10 2008 THE FLOOD WARNING IS CANCELLED FOR THE SOUTH BRANCH ROOT RIVER AT PRESTON. * AT 08 AM TUESDAY THE STAGE WAS 932.8 FEET. * FLOOD STAGE IS 937.0 FEET. * THE RIVER LEVELS WILL CONTINUE TO RECEDE IN THE FOLLOWING DAYS. $$ BROOKS
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 9, 3:33 AM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Jun 9, 3:33 AM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 333 AM CDT MON JUN 9 2008 .SHORT TERM...THROUGH WEDNESDAY MAIN FORECAST CONCERNS ARE WITH THE RAIN CHANCES FOR TUESDAY THROUGH WEDNESDAY. SURFACE ANALYSIS EARLY THIS MORNING SHOWS A WEAK AREA OF LOW PRESSURE OVER THE WESTERN UPPER PENINSULA OF MICHIGAN WITH A COLD FRONT TRAILING SOUTHWEST THROUGH THE FORECAST AREA INTO OKLAHOMA. LOCAL AND REGIONAL RADARS STILL SHOWING A LITTLE BIT OF ACTIVITY AHEAD OF THE FRONT FROM EASTERN WISCONSIN WELL TO THE SOUTH. THE UPPER LEVEL LOW OVER THE NORTHERN PLAINS WILL GRADUALLY WEAKEN THROUGH THE DAY TODAY BECOMING AN OPEN WAVE AND LIFTING INTO SOUTHWEST ONTARIO. THIS WILL ALLOW THE COLD FRONT TO FINALLY PUSH THROUGH THE FORECAST AREA AND AS THE NEXT SHORT WAVE TROUGH COMES ACROSS THE UPPER MIDWEST ALMOST ALL OF THE CONVECTION WITH IT SHOULD STAY TO THE SOUTH AND EAST OF THE FORECAST AREA. THE 09.00Z EASTARW4 DOES SUGGEST THERE COULD STILL BE A FEW SHOWERS THIS MORNING ACROSS THE FAR SOUTHERN SECTIONS AND WILL MAINTAIN A LOW END POP FOR THIS POSSIBILITY. ONLY A SHORT BREAK IN THE RAIN CHANCES FOR TONIGHT AS THE COLD FRONT PUSHES SOUTH INTO THE OHIO RIVER VALLEY. BY TUESDAY...THE NEXT WEAK COLD FRONT WILL START TO ADVANCE TOWARD THE AREA FROM THE NORTH. DESPITE THE UPPER LEVEL LOW LIFTING INTO ONTARIO...THE LONG WAVE TROUGH WILL REMAIN OVER THE NORTHERN PART OF THE COUNTRY WHICH WILL ALLOW A COUPLE OF WEAK SHORT WAVE TROUGHS TO CROSS THE REGION TUESDAY. THE 09.00Z GFS IS SHOWING MODERATE LOW LEVEL FRONTOGENESIS IN THE 1000-850 MB LAYER AS THE FRONT COMES INTO THE AREA. DECENT WARM AIR ADVECTION SHOULD OCCUR AHEAD OF THE FRONT RESULTING IN 3 TO 4 MICROBARS/S OF UPGLIDE ON THE 300K ISENTROPIC SURFACE. THIS THERMODYNAMIC FORCING COMBINED WITH THE WEAK DYNAMIC FORCING SHOULD BE ENOUGH TO GENERATE SOME SCATTERED THUNDERSTORMS ACROSS THE REGION AS ML CAPES REACH ABOUT 1000 J/KG. CAN NOT TOTALLY RULE OUT A SEVERE STORM OR TWO AS 0-3KM SHEAR VALUES SHOULD BE 35 TO 40 KNOTS AND 0-6 KM SHEAR WILL BE UP TO 50 KNOTS. THE LONG WAVE TROUGH WILL FINALLY START TO TRANSITION EAST TUESDAY NIGHT ALLOWING FOR SOME WEAK HEIGHT RISES. HOWEVER...THE FRONT WILL BE NEARLY STATIONARY OVER THE AREA SO WILL HAVE TO MAINTAIN SOME CHANCE POPS. BY WEDNESDAY...THE NEXT UPPER LEVEL LOW WILL ADVANCE ACROSS THE NORTHERN ROCKIES INTO THE HIGH PLAINS. THIS WILL KICK OUT A SHORT WAVE TROUGH ACROSS THE REGION. THE WEAK FRONT IS EXPECTED TO LIFT NORTH AS A WARM FRONT AS A WEAKENING AREA OF LOW PRESSURE MOVES NORTH FROM NEBRASKA INTO SOUTH DAKOTA AND WESTERN MINNESOTA. AGAIN...MODERATE TO STRONG LOW LEVEL FRONTOGENESIS SHOULD BE IN PLACE FROM THE WEAK WARM FRONT AND WITH THE APPROACHING COLD FRONT. STRONG UPGLIDE IS SHOWN ON THE 300K ISENTROPIC SURFACE WITH VALUES UP TO 9 MICROBARS/S. MOST OF THE ACTIVITY IS EXPECTED TO BE BACK ALONG THE COLD FRONT CLOSER TO THE SURFACE LOW AND TRACK OF THE SHORT WAVE TROUGH. DID REALIGN THE POP LAYOUT TO SHOW HIGHER VALUES OVER THE WEST CLOSER TO WHERE THE ACTIVITY IS EXPECTED TO OCCUR. AGAIN...CAN NOT RULE OUT A SEVERE STORM AS EVIDENCE BY THE SLIGHT RISK ACROSS MINNESOTA BY SPC. THE INSTABILITY AXIS WILL STAY TO WEST WITH ML CAPES UP TO 1000 J/KG SHOWN BY THE GFS ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. 0-6 KM SHEAR IS PRETTY IMPRESSIVE FOR WEDNESDAY AFTERNOON WITH THE GFS SHOWING UP TO 60 KNOTS WHICH WILL BE SUPPORTIVE OF SUPER CELL DEVELOPMENT. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY THE 09.00Z ECMWF AND GFS BOTH INDICATE THE FRONT WILL PUSH SLOWLY EAST ACROSS THE FORECAST AREA KEEPING A CHANCE OF RAIN GOING FROM WEDNESDAY NIGHT INTO FRIDAY. BOTH MODELS ARE SUGGESTING THERE WILL BE POTENTIAL FOR ADDITIONAL HEAVY RAINS WITH THIS SLOW MOVING FRONT AND THE NEED FOR MORE FLOOD WATCHES MAY BECOME NECESSARY IF THESE TRENDS CONTINUE. A WEAK SECONDARY COLD FRONT SHOULD DROP INTO THE GREAT LAKES REGION FOR A RENEWED CHANCE OF MORE RAIN FOR SATURDAY INTO SUNDAY. && .AVIATION... A COLD FRONT WILL MOVE EAST ACROSS WISCONSIN THIS MORNING. THIS WILL END THE THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA. WITH A LIGHT WIND GRADIENT AND A MOIST BOUNDARY LAYER...IFR CEILINGS AND FOG CURRENTLY EXIST ACROSS WESTERN WISCONSIN. AS THE WINDS BECOME MORE WESTERLY THIS MORNING...THE FOG AND LOW CEILINGS WILL DISSIPATE. FOR THIS AFTERNOON AND TONIGHT...THE WEATHER LOOKS TO BE GENERALLY QUIET WITH VFR CONDITIONS. THE ONLY EXCEPTION MAY BE IN THE RIVER VALLEYS WHERE SOME FOG MAY DEVELOP AFTER 10.06Z. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...04 AVIATION...BOYNE
Hazardous weather outlook, Jun 9, 5:57 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 557 AM CDT MON JUN 9 2008 IAZ008>011-018-019-029-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053-054-101100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CRAWFORD-DODGE-FAYETTE- FILLMORE-FLOYD-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL- MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK- WINONA- 557 AM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA AND WESTERN IN CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT TO RECORD FLOODING WILL CONTINUE ALONG SOME AREA RIVERS AND STREAMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WEAK COLD FRONT WILL MOVE INTO THE AREA AND WILL BRING MORE SCATTERED THUNDERSTORMS TO THE AREA TUESDAY AND TUESDAY NIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS COULD PRODUCE SOME SEVERE WEATHER TUESDAY AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. A STRONGER COLD FRONT WILL ADVANCE TOWARD THE AREA BRINGING MORE SCATTERED THUNDERSTORMS TO THE REGION WEDNESDAY AND WEDNESDAY NIGHT. AGAIN THERE WILL BE A CHANCE FOR SOME OF THESE STORMS TO PRODUCE SOME SEVERE WEATHER DURING THE AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. THE COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION KEEPING THUNDERSTORMS CHANCES GOING THURSDAY THROUGH FRIDAY. WITH THE SLOW MOVEMENT OF THE FRONT...THERE WILL BE POTENTIAL FOR ADDITIONAL HEAVY RAINS WHICH COULD AGGRAVATE EXISTING FLOODING OR PRODUCE NEW FLOODING. YET ANOTHER COLD FRONT WILL BRING MORE THUNDERSTORM CHANCES FOR SATURDAY INTO SUNDAY. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ030-WIZ055-061-101100- CLAYTON-GRANT-RICHLAND- 557 AM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS COULD MOVE ACROSS THE REGION TODAY AS A COLD FRONT MOVES AWAY FROM THE AREA. NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS. SIGNIFICANT TO RECORD FLOODING WILL CONTINUE ALONG SOME AREA RIVERS AND STREAMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WEAK COLD FRONT WILL MOVE INTO THE AREA AND WILL BRING MORE SCATTERED THUNDERSTORMS TO THE AREA TUESDAY AND TUESDAY NIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS COULD PRODUCE SOME SEVERE WEATHER TUESDAY AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. A STRONGER COLD FRONT WILL ADVANCE TOWARD THE AREA BRINGING MORE SCATTERED THUNDERSTORMS TO THE REGION WEDNESDAY AND WEDNESDAY NIGHT. AGAIN THERE WILL BE A CHANCE FOR SOME OF THESE STORMS TO PRODUCE SOME SEVERE WEATHER DURING THE AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. THE COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION KEEPING THUNDERSTORMS CHANCES GOING THURSDAY THROUGH FRIDAY. WITH THE SLOW MOVEMENT OF THE FRONT...THERE WILL BE POTENTIAL FOR ADDITIONAL HEAVY RAINS WHICH COULD AGGRAVATE EXISTING FLOODING OR PRODUCE NEW FLOODING. YET ANOTHER COLD FRONT WILL BRING MORE THUNDERSTORM CHANCES FOR SATURDAY INTO SUNDAY. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. 04
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:42 AM CDT | River Flood Warning | ARX | Fillmore, Houston | 21 hr |
Nearby
River Flood Warnings in Minnesota, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.